MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 5-0 S/A PC-1 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 5-0 S/A PC-1 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 1855G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/23/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: ¿ what was the name of the procedure? ¿ what was the procedure date? ¿ how many devices demonstrated the alleged deficiency? ¿ when was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify ¿ did the needle fall into the patient? if yes, was the needle piece removed from the patient during the same procedure? ¿ what was used to complete the procedure? ¿ are the devices available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.¿ please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
When using the suture 1855g, [redacted] had to use 8 sutures to finish a surgery when usually dr.Uses 1.The needles detached easily from the suture.

Brand Name
ETHLN BLK 18IN 5-0 S/A PC-1 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23879352
Report Number2210968-2025-14476
Device Sequence Number21198273
Product Code GAR
UDI-Device Identifier10705031002777
UDI-Public(01)10705031002777(17)290930(10)103SL6
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1855G
Device Lot Number103SL6
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2025
Initial Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown